Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Are White Blotches On Arm A Sign Of Syphilis

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Trimethoprim/Sulfamethoxazole, Cotrimoxazole

...causes higher rates of TMP/SMX side effects. People who have taken TMP/SMX before often have more side effects. The main side effects of TMP/SMX are nausea, vomiting, loss of appetite, and allergic skin reactions (rashes.) The skin rashes can be fairly common. TMP/SMX can cause Stevens-Johnson syndrome, a very serious skin rash. TMP/SMX can also cause neutropenia, a low level ofneutrophils. These are white blood cells that fight...
Ask the Experts

Rash on arms and face

I was recently diagnosed with HIV in July. I started a regimine of Norvir, Truvada and Reyatz about two months ago. I had no reactions but then two weeks ago I developed a rash on my arms , (starts off as raised bumps) that burns when touched,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,Rashes are nearly impossible to evaluate over the Internet. They need to be seen. Certainly a drug-induced rash will need to be considered Read more »

Treatment for syphilis (SYPHILIS)

Dear Dr Bob,I was recently diagnosed with HIV on 22nd Feb 08. After a few blood tests, my HIV specialist informed me that I have also contracted syphilis.I was told that I need to redo a CD4 count again to confirm further treatment for syphilis. ...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...HIV-infected patients were more likely to present with multiple chancres, but the size of the chancres, characteristics of the skin rash, and duration of the chancres or rash before presentation did not differ according to HIV status.(20)... Read more »

Link Between Syphilis & HIV?

Hey Doc,I had a brief unprotected anal (insertive)sexual encounter (30 seconds tops) with another male of unknown status.I started PEP (nelfinavir, 3TC and 4DT) within 12 hours and developed a bad rash all over my body by Day 10. I saw the doctor...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...having open sores or chancres I would not anticipate an increased HIV risk. Of course at this point we still do not know if your rash is related to syphilis or not. 2.A full course of PEP is 28 days. Is 11 days of PEP enough? No one knows. I... Read more »

RASH on feet, back arms - Sustiva?

Hi, Newly diagnosed, with CD4 of 379 and VL of 89K (wow new terms and meanings for me). I immediately was put on Truvada and Sustiva. About 9-10 days later I noticed spots/red marks on my feet (I assumed it was from not wearing socks with my dress...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
...The rash you describe as well as its timing are certainly consistent with a side effect of Sustiva. If the rash is spreading, it may Read more »
Articles
AIDSinfo

An Overview of Rescriptor (Delavirdine)

...with its desired effects, delavirdine can cause some unwanted effects. Serious side effects of this medicine include severe skin rash accompanied by blisters, fever, joint or muscle pain, redness and swelling of the eyes, sores in the mouth, and... Read more »
AIDS InfoNet

Side Effects

...triglycerides and glucose. This can increase the risk of heart disease ( Fact Sheet 652 ). Skin Problems: Some medications cause rashes. Most aretemporary, but in rare cases they indicate a serious reaction.Talk to your health care provider if... Read more »
AIDS InfoNet

Taking Current Antiretroviral Drugs

...(200 mg; 2, 3x/day) No food restrictions. 100 mg pills can be dissolved in water. Take one hour apart from ddI or antacids. Skin rash, nausea, diarrhea, vomiting, headache, fatigue May cause false positive result on test for marijuana use. ... Read more »
The Well Project

Gynecological Problems

...to six months after the sore heals, symptoms of secondary syphilis may occur. These symptoms include swollen lymph glands, a rash especially noticeable on the palms of the hands and soles of the feet, and painless sores on various parts of the... Read more »
Connect With Others

Pityriasis Rosea

Posted by Anonymous, 2 Replies
...is Pityriasis Rosea a skin rash among HIV poz people or is it just a common rash among young people ? can someone please help me Read more »

rash on upper arms

Posted by Anonymous, 1 Reply
...Hi all- I have a quick question..I know you'll help since you are all so informative! My upper arms are kind of blotchy red, and have quite a few little red pimples on them...there is no itching. I noticed this about 2 months Read more »

syphilis & HIV

Posted by Anonymous, 1 Reply
...it as syphilis and gave me my first penicillin jab and some medication to be taken for two weeks. After the medication, my rash had gone but i still had tinglish feeling and muscle and joints pain on a off. I had my second jab two weeks after my... Read more »

Syphilis and Herpes 1/2

Posted by Anonymous, 1 Reply
...Anybody knows how accurate it is testing for Syphilis at 1 week after exposure.. I tested negative 7 days post exposure, I didn't get the typical 'chancre', but I'm still a little Read more »